MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 6540530
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis- the nod of the set screw is worn from the rod rubbing against it.Microscopic review reveals heavy witness marks on one side of the mas saddle from the rod moving inside the mas screw head.On the opposite side of the saddle the machine lines can still be seen with little to no witness marks.This indicates that the rod was angulated in the head of the mas screw head and could have allowed the rod to come out of the mas head with the set screw still in place.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior spinal fusion (psf), lateral due to kyphosis, spondylosis, radiculopathy, stenosis.Post-op, the set screw pulled away from rod.No malfunction was noted for the rod.The constructs were explanted in a revision surgery.
 
Additional Manufacturer Narrative
X-ray review- multiple post-op x-rays from posterior spinal instrumentation (levels unknown, unable to visualize upper level in provided images) show progressive slip of one of the rods out of the screw.This happened by the 3 month post-op image before fusion would be expected to have occurred.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8521561
Report Number1030489-2019-00427
Device Sequence Number2675916
Product Code NKB
UDI-Device Identifier00643169750241
UDI-Public00643169750241
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6540530
Device Lot NumberH5415469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight97